MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 4; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 4; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Implant Pain (4561); Swelling/ Edema (4577); Insufficient Information (4580); Bursitis (4832); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2024-00401, 3007963827-2024-00028, 0002648920-2024-00031.D10- medical product articular surface size ef 12 mm height item# 00596403212 lot# 64066055 femoral component option size e right item# 00596401552 lot# 64241488 all poly petella standard cemented size 32 mm diameter 8.5 mm thickness item# 00597206532 lot# 64129894 g2- united kingdom no product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.The complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was revised approximately four years and six weeks post implantation due to unknown reasons.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
It was reported that approximately four years and six weeks post implantation a patient was revised due to pain, limited rom, swelling, osteolysis, and progressive loosening of the tibial baseplate.Operative notes reported aseptic loosening, loose tibial component de-bonded from tibial component, massive synovitis, poly wear, backside wear and excoriation of tibial try, and large contained medical femoral condyle cyst.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, and h11.Corrected: h4.Medical records provided and reviewed state that the patient underwent a primary right total knee arthroplasty on (b)(6) 2019 using zimmer biomet implants and competitor bone cement.Following the procedure, the patient developed pain, swelling, limited range of motion, joint effusion, synovitis, prepatellar bursitis, and progressive loosening of the tibial baseplate.Radiographic findings later confirmed aseptic loosening, and multiple clinical visits documented persistent symptoms including clunking sensation, locking, and increasing discomfort.A revision surgery was performed on (b)(6) 2023.Intraoperative findings included a loose tibial component with debonded cement, massive synovitis, polyethylene wear, backside wear and excoriation of tibial tray, large medial femoral condyle cyst.All components except the patellar implant were explanted and replaced with competitor products.Post-revision notes describe ongoing but improving symptoms consistent with expected inflammatory response.A definitive root cause cannot be determined.However, during the investigation it was identified that competitor devices were implanted with the retained zimmer biomet "all poly petella standard cemented size 32 mm diameter 8.5 mm thickness".Zimmer biomet has not confirmed the compatibility for this combination of devices.This is known as off-label use.Please note that per the ifu, 87-6203-614-99 en rev.E, it states "do not use: the components of the nexgen® all-polyethylene patella system with components of any other system or manufacturer, unless authorized by zimmer biomet".Complaint is confirmed based on medical records provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 4
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18659110
Report Number0002648920-2024-00032
Device Sequence Number8213114
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)281031(10)64210105
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598603702
Device Lot Number64210105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/14/2025
08/14/2025
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date04/08/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight92 KG